Progesterone made me happy again!

by Inez
(Ottawa, Ontario, Canada)

In January of 2010, I sought out a Doctor who offered HRT. I was perscribed a daily dose and within a few weeks I could feel the difference in my body. Within the first two or three months there was a marked difference in my ugly mood swings, or UMS as I call them.

I started to think that if more women were on this HRT therapy there would be less women on Prozac or other mind and body altering drugs, every woman needs this happy cream! In addition to my new attitude on everything without the feelings of dispair, there was a decrease and within the next couple of months elimination of monthly yeast infections which required perscription medication.

The one draw back that I directly relate to the HRT is the onset of monthly migraines. The most recent one lasted for three days in which I wished for death. The perscribing Doctor assures me there is no direct link however I am convinced.
I had migraines for years and was recently migraine free for approx. the last seven. Only a few months into the therapy the migraines started again usually just prior or a few days into the start of my menstration.

There has to be some balance found between the new feelings and lack of other nasty things going on in my body and the new onset of migraines or I am not sure if I should continue HRT therapy. I am 42 years old and know the benefits but the headaches are disgusting.

Comments for Progesterone made me happy again!

Click here to add your own comments

Oct 09, 2010
Progesterone made me happy again!
by: Wray

Hi Inez I'm slightly confused. You talk about progesterone in the same breath as HRT, you speak of dose and yet you mention a cream. I'm assuming you are using a progesterone cream and not HRT. If this is correct, then you are right, the migraines are directly related, but only because progesterone stimulates oestrogen levels initially. For more info on this please see our page on Oestrogen Dominance. Progesterone should not be used as a 'dose' but according to symptoms, the worse they are the more is needed. Migraines will need a high amount of progesterone, which is excellent at stopping them, please see here, here and here. Progesterone levels drop just prior to our period, this often causes an imbalance between oestrogen and progesterone. Oestrogen is a known initiator of inflammation and water retention, both of which are implicated in migraines. I recommend between 100-200mg/day, the higher level will probably be needed in the few days before bleeding. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone Therapy Home.

Search over 7,500 pages on this site...